Alert archive / Missouri / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 41, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Apr 6, 2003, 12:18 PM CDT for 4 counties in Missouri. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 6, 2003, 12:18 PM CDT (17:18 UTC)
- Expired
- Apr 6, 2003, 1:15 PM CDT
- In force
- 57 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
Counties Douglas County, MO, Howell County, MO, Texas County, MO, Wright County, MO
The radar
The Springfield radar (KSGF), 96 km from the middle of the area, began a volume at 17:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 5.3 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 628 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 251 m²/s²
- 0-3 km storm-relative helicity
- 1244 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
499
WUUS53 KSGF 061718
SVRSGF
MOC067-091-215-229-061815-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1216 PM CDT SUN APR 6 2003
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN HOWELL COUNTY IN MISSOURI
DOUGLAS COUNTY IN MISSOURI
WRIGHT COUNTY IN MISSOURI
SOUTHERN TEXAS COUNTY IN MISSOURI
* UNTIL 115 PM CDT
* AT 1212 PM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES SOUTHWEST
OF WILLOW SPRINGS TO 6 MILES WEST OF AVA...AND MOVING NORTHEAST AT
60 MPH.
* THE SEVERE THUNDERSTORMS WILL BE NEAR...
MANSFIELD BY 1225 PM CDT.
NORWOOD...HARTVILLE BY 1230 PM CDT.
MOUNTAIN GROVE...CABOOL BY 1235 PM CDT.
HOUSTON...RAYMONDVILLE BY 100 PM CDT.
AT 12:15PM THE PUBLIC REPORTED PENNY SIZED HAIL IN AVA.
IN ADDITION TO HAIL...THESE STORMS ARE PRODUCING VERY HEAVY
RAINFALL.
THE TOWNS OF VANZANT...BRUSHYKNOB...DRURY...ODIN AND GROVESPRING ARE
ALSO IN THE PATH OF THESE STORMS.
LAT...LON 3686 9214 3684 9288 3702 9285 3709 9267
3741 9265 3738 9168 3688 9173
$$
IZZIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 6, 10:58 AM CDT, 1 hour 20 minutes earlier.
Area forecast discussion, Apr 6, 10:58 AM CDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1058 AM CDT SUN APR 6 2003 WILL BE MAKING SOME SHORT TERM ADJUSTMENTS...MAINLY TO TEMPERATURES. ELEVATED THUNDERSTORMS WILL LOTS OF PEA TO PENNY HAIL OCCURRING OVER THE FORECAST AREA AS AN MCS MOVES THROUGH THE AREA. HAD REPORTS EARLIER OF WET SNOW...ESPECIALLY IN CENTRAL MO...AND EVEN ONE REPORT IN SGF WITH A HEAVY SHOWER. WET SNOW MAY OCCUR IN CENTRAL MO THROUGH EARLY AFTERNOON...BUT WARM AIR ADVECTION SHOULD OVERCOME COLD AIR AS THE DAY WEARS ON...SO THIS IS NOT MUCH OF A CONCERN. QUICK LOOK AT NEW MESO ETA INDICATES THAT A NARROW AXIS OF LOW LEVEL MOISTURE WILL TRY TO SURGE NORTHWARD AHEAD OF THE DRY LINE THAT NOW EXTENDS FROM WESTERN OK INTO CENTRAL TX. A LOT WILL BE DEPENDENT ON CLOUD COVER AS TO HOW MUCH SURFACE BASED INSTABILITY CAN OCCUR...BUT ETA DEPICTS DEWPOINTS SURGING WELL INTO THE 50S IN A NARROW CORRIDOR OVER EXTREME SW MO AND SE KS LATE THIS AFTERNOON AHEAD OF THE DRYLINE/COLD FRONT. GIVEN 0-3KM SHEAR...WOULD NOT BE AT ALL SURPRISED TO SEE NEAR SURFACE BASED SUPERCELLS IN OUR SW COUNTIES ALONG THE NORTHERN EDGE OF A LINE OF STORMS THAT WILL DEVELOP LATER TODAY ALONG THE DRY LINE/COLD FRONT...BUT AGAIN IT IS HIGHLY CONDITIONAL BASED ON CLOUD COVER/SURFACE HEATING. PRELIMINARY EXTENDED FORECAST DISCUSSION...EXTENDED PERIODS ARE QUIET. UNSEASONABLY COLD NIGHTTIME TEMPERATURES EXPECTED MON NIGHT THROUGH WED NIGHT. LOWS IN THE MID 20S POSSIBLE TUE NIGHT/WED WITH SFC RIDGE NEAR OR JUST WEST OF THE AREA AND LITTLE CLOUD COVER..AND 1000-500MB THICKNESS VALUES OF 5300M PROGGED BY THE 00Z GFS. WARMING TREND WILL OCCUR LATE IN THE WEEK AND NEXT WEEKEND WITH MIDLEVEL HEIGHT RISES. WENT ABOVE GUIDANCE TEMPERATURES SUNDAY ON PRELIMINARY GRIDDED FORECAST WITH HIGHS IN THE MID TO UPPER 70S. ...SGF... MO...NONE KS...NONE DSA
Hazardous weather outlook, Apr 6, 11:00 AM CDT, 1 hour 18 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-061800- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1100 AM CDT SUN APR 6 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED ALONG WITH LOCATION AND TIMING OF POTENTIAL HAZARDS: THUNDERSTORMS WITH HEAVY RAIN AND PEA TO DIME SIZE HAIL THROUGH EARLY AFTERNOON ACROSS THE ENTIRE OUTLOOK AREA. ISOLATED SEVERE THUNDERSTORMS WITH HAIL UP TO THE SIZE OF QUARTERS LATE THIS AFTERNOON INTO EARLY THIS EVENING...MAINLY SOUTHWEST OF A PITTSBURG KANSAS TO BRANSON MISSOURI LINE. DISCUSSION: A LARGE COMPLEX OF SHOWERS AND THUNDERSTORMS WILL LIFT SLOWLY NORTHWARD ACROSS THE OZARKS REGION LATE THIS MORNING INTO EARLY THIS AFTERNOON. DUE TO THE COLD AIR ALOFT...SOME OF THE THUNDERSTORMS WILL PRODUCE COPIOUS AMOUNTS OF PEA TO DIME SIZE HAIL. ADDITIONAL THUNDERSTORMS MAY AFFECT FAR SOUTHWESTERN MISSOURI LATE THIS AFTERNOON AND EARLY THIS EVENING. THESE THUNDERSTORMS MAY BE CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF QUARTERS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A CANADIAN AIR MASS WILL MOVE INTO THE REGION BY MID WEEK ALLOWING FOR THE POSSIBILITY OF A FROST OR FREEZE TUESDAY OR WEDNESDAY MORNING. .SPOTTER INFORMATION STATEMENT... DUE TO THE VERY ISOLATED NATURE OF ANY SEVERE WEATHER...SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH MID AFTERNOON. THERE IS A CHANCE THAT SPOTTER ACTIVATION MAY BE REQUIRED SOUTH OF PITTSBURG KANSAS TO BRANSON MISSOURI LINE LATER TODAY...BETWEEN 3 PM AND 9 PM. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF IZZI
In the hours before
Local storm report, Apr 6, 9:07 AM CDT, 3 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
0907 AM CDT SUN APR 06 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0651 AM NOEL MO 1.00 INCH HAIL
04/06/03 MCDONALD REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Apr 6, 9:11 AM CDT, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
0811 AM CST SUN APR 06 2003
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0820 AM BLUE EYE MO 0.75 INCH HAIL
04/06/03 STONE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0820 AM KIMBERLING CITY MO 0.75 INCH HAIL
04/06/03 STONE REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Apr 6, 10:13 AM CDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1013 AM CDT SUN APR 06 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0820 AM BLUE EYE MO 0.75 INCH HAIL
04/06/03 STONE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0940 AM AURORA MO 0.75 INCH HAIL
04/06/03 LAWRENCE REPORTED BY PUBLICLocal storm report, Apr 6, 12:09 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1209 PM CDT SUN APR 06 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1025 AM 3 S MANSFIELD MO .75 INCH HAIL
04/06/03 WRIGHT REPORTED BY EMERGENCY
MANAGEMENT.
1150 AM ISABELLA MO 1 INCH HAIL
04/06/03 OZARK REPORTED BY PUBLIC.The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 7:56 AM CDT | Severe Thunderstorm Warning | SGF | McDonald | 34 min |
| Apr 6, 8:15 AM CDT | Severe Thunderstorm Warning | SGF | Stone, Taney | 45 min |
| Apr 6, 11:48 AM CDT | Severe Thunderstorm Warning | SGF | Ozark | 42 min |
| Apr 6, 12:15 PM CDT | Severe Thunderstorm Warning | SGF | Jasper, Newton | 45 min |
| Apr 6, 12:19 PM CDT | Severe Thunderstorm Warning | SGF | Dade, Lawrence | 56 min |
| Apr 6, 12:36 PM CDT | Severe Thunderstorm Warning | SGF | Barton | 39 min |
| Apr 6, 12:49 PM CDT | Severe Thunderstorm Warning | SGF | Cedar | 56 min |
| Apr 6, 12:57 PM CDT | Severe Thunderstorm Warning | SGF | Jasper | 48 min |
| Apr 6, 1:14 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Dade | 46 min |
| Apr 6, 1:22 PM CDT | Severe Thunderstorm Warning | SGF | Polk | 38 min |
| Apr 6, 1:29 PM CDT | Severe Thunderstorm Warning | SGF | St. Clair | 46 min |
| Apr 6, 1:42 PM CDT | Severe Thunderstorm Warning | SGF | Cedar | 48 min |
| Apr 6, 1:46 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Hickory | 44 min |
| Apr 6, 1:55 PM CDT | Severe Thunderstorm Warning | SGF | Camden | 65 min |
| Apr 6, 2:02 PM CDT | Severe Thunderstorm Warning | SGF | Benton | 58 min |
| Apr 6, 2:11 PM CDT | Severe Thunderstorm Warning | SGF | Polk | 34 min |
| Apr 6, 2:14 PM CDT | Severe Thunderstorm Warning | SGF | St. Clair | 46 min |
| Apr 6, 2:26 PM CDT | Severe Thunderstorm Warning | SGF | Cedar | 49 min |
| Apr 6, 2:27 PM CDT | Severe Thunderstorm Warning | SGF | Hickory | 48 min |
| Apr 6, 3:02 PM CDT | Severe Thunderstorm Warning | SGF | Miller | 43 min |
| Apr 6, 4:01 PM CDT | Severe Thunderstorm Warning | SGF | Laclede, Webster | 44 min |
| Apr 6, 4:54 PM CDT | Severe Thunderstorm Warning | SGF | Miller, Morgan | 36 min |
| Apr 6, 4:56 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Hickory | 19 min |
| Apr 6, 5:17 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Polk | 43 min |
| Apr 6, 5:33 PM CDT | Severe Thunderstorm Warning | SGF | Benton | 42 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.